Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Very painful rash surrounding belly button. Told it was ringworm and using Lotrimin. Noticed clear liquid discharge. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I have a very painful rash surrounding my belly button. I've had it for 3 months. 2 months ago, my doctor said its ringworm but I've been using Lotrimin and its not going away. It itches and hurts, and when I scratch it, it will discharge a clear liquid and bleed too. Then it dries up, is scaly, then itches again.
Posted Wed, 6 Nov 2013 in Skin Hair and Nails
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Clean & dry skin.Antifungal ointment.Avoid scratch

Detailed Answer:
Hi XXXX, thanks for using XXXXXXX
I went through the query and understood your concern.

The ringworm infection will be very itchy and may be painful. Since you are diagnosed as ring worm after examination you need to continue topical antifungal ointment.

Keep your skin clean and dry. Always dry yourself completely after showers or baths. Moistness will not allow it to heal and can lead for more infection spreading. Wear loose fitting cotton clothes that was sun dried. Have good control of your sugar and weight (BMI).

Don't scratch the lesion as the cracks could become infected with bacteria. If this happens, you will need antibiotics.
For now you can apply terbinafine or ketaconazole ointment topically twice a day for 7 to 10 days for improvement. If no improvement in 7-10 or in more severe cases, such as if the infection covers a large area of the body or passes into hair follicles then oral medication may be needed.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them.
If you like my answers kindly rate it, and write a review as well. Wish you a very happy life and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor